Wyoming, 2025

High Wind in Wyoming, November 5 to 6, 2025

November 5 to 6, 2025 · NWS CYS · 5 events in 5 counties and zones

High winds off the Laramie Range spread eastward, leading to high winds at the wind prone regions and spreading in central Laramie County and Cheyenne.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

High winds off the Laramie Range spread eastward, leading to high winds at the wind prone regions and spreading in central Laramie County and Cheyenne.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 5, 4:34 PM MST, 5 hours 22 minutes earlier. Its key messages:

  • Prolonged high winds will be possible Thursday through Saturday. High Wind Watches are in effect for portions of southeast Wyoming on Thursday.
Area forecast discussion, Nov 5, 4:34 PM MST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
434 PM MST Wed Nov 5 2025

.KEY MESSAGES...

- Prolonged high winds will be possible Thursday through
  Saturday. High Wind Watches are in effect for portions of
  southeast Wyoming on Thursday.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 222 PM MST Wed Nov 5 2025

A challenging and prolonged high wind event is expected over the
next few days. Winds will increase tonight as a potent upper-
level shortwave enters the CWA. As the shortwave enters the
area, a strong MSLP gradient will develop along and west of the
Laramie Range. CAG to CPR 850 and 700 mb height gradients will
also strengthen. Winds aloft will respond to the gradients,
increasing up to 60 kts. Widespread and impressive subsidence
will exist, which is likely to facilitate getting these winds
down to the surface. High winds will be likely in the typical
southeast Wyoming wind prones of Arlington, Bordeaux, and the
South Laramie Range and Foothills. However, high winds could be
possible in some wind prone adjacent areas like Laramie County.
A cross section over the South Laramie Range into Laramie County
showing potential temperature and the omega field demonstrates
a strong, and rather impressive mountain wave signature.
Breaking mountain waves will likely help these stronger winds
spread out into central and eastern Laramie County. Mountain
wave activity is also prominent aloft, with the signature
evident in the 500 mb height contours. All this to say that a
potent high wind event is likely across southeast Wyoming late
tonight and into Thursday evening. As a result, went ahead and
issued High Wind Watches for the usual southeast Wyoming wind
prones and Laramie County. Frequent gusts of 60 to 65 MPH are
possible, with a few gusts over 70 MPH if a location gets under
a breaking mountain wave. Later shifts will have to keep an eye
on central Carbon County and the Muddy Gap area as in-house
guidance does suggest the potential for high winds in these
locations. Future shifts will also have to decide whether or not
to extend the Watches and/or Warnings if they get upgraded as
the GFS shows high winds continuing into the day Friday.
However, for now it appears that there may be enough of a "lull"
between wind events to warrant a new set of headlines if needed.

Besides bringing wind to the area, this shortwave will bring minor
precipitation to the high terrain. By the time the shortwave reaches
the CWA, it will be pretty moisture starved. There will be enough
mid-level moisture for orographic lift to produce a few inches of
snow above 9000 feet in the Snowy and Sierra Madre Ranges. It is
possible that some light snow showers could make it into areas
adjacent to the mountain as it will be cold enough. This
shortwave will drag a cold front along with it, leading to
chilly highs in the 40s for areas west of the Laramie Range. The
coldest air will be trapped west of the Laramie Range, so areas
to the east can still expect above average temperatures in the
50s and 60s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 222 PM MST Wed Nov 5 2025

At the start of the long term period, stronger winds will continue
into the weekend while temperatures take a nose dive as highs only
top out in the 40s across the CWA. The 500MB pattern becomes
northerly/northwesterly late on Friday as a shortwave dives south,
which will increase chances of precipitation. With drier air in
place coupled with mediocre upper level support, precipitation
chances will be confined to the higher terrain, where snow or a mix,
minimal accumulations, may occur. As this system pushes off to the
east, northerly upper level winds will usher in some cooler Canadian
air, hence the cooler temperatures for the weekend that was
mentioned earlier. The only thing of any concern, if you call it
that, will be the stronger winds in our known windier locations.
Which may elicit the need for high wind products, but will see how
things pan out over the next few runs of the numerical weather
models. What about temperatures, well, expect cooling temps into the
weekend with highs topping out in the 40s and lows bottoming out in
the teens by Sunday morning. Some changes in store next week as the
upper level pattern changes with a weak ridge pushing in, resulting
in a relatively benign weather pattern and warming temperatures,
with highs pushing back into upper 50s to low 60s.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 434 PM MST Wed Nov 5 2025

High level clouds are rolling in and they pose no threat to aviation
operations for this TAF period as VFR conditions will prevail. Winds
will slowly diminish this evening across all terminals. However,
tonight into tomorrow, winds will ramp up once again. Expect strong
westerly winds gusting up to 45 knots for the Wyoming terminals and
topping out around 35 knots for the Nebraska terminals. Outside of
KRWL, as surface winds decrease this evening, winds aloft will
remain strong and wind shear may be an issue across the remaining
terminals late this evening into tonight.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through Thursday evening for
     WYZ106-118.
     High Wind Watch from 2 AM MST Thursday through Thursday
     evening for WYZ110.
     High Wind Watch from late tonight through Thursday evening for
     WYZ116-117.
     High Wind Watch from Thursday morning through Thursday
     afternoon for WYZ119.
NE...None.

&&

SHORT TERM...SF
LONG TERM...RZ
AVIATION...RZ
Hazardous weather outlook, Nov 5, 2:35 PM MST, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
235 PM MST Wed Nov 5 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-062145-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
235 PM MST Wed Nov 5 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Prolonged high winds will be possible Thursday through
  Saturday. High Wind Watches are in effect for portions of
  southeast Wyoming on Thursday.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
November 5, 9:56 PM MST to November 6, 4:00 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Cooper Cove WYDOT sensor (WY24) 7 miles east-southeast of Arlington reported a wind gust of 71 mph at 1:30am on November 6th.

High Wind, South Laramie Range Foothills

When
November 6, 7:00 AM MST to 1:31 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The EMKAY UPR sensor (UP226) 12 miles west-southwest of Cheyenne reported a wind gust of 61 mph at 7:00am on November 6th.

High Wind, Central Laramie Range and Southwest Platte County

When
November 6, 7:45 AM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The Bordeaux WYDOT sensor (KBRX) 9 miles south of Wheatland reported a wind gust of 58 mph at 7:45am on November 6th.

High Wind, Central Laramie County

When
November 6, 1:34 PM MST to 3:02 PM MST
Where
Central Laramie County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The Cheyenne ASOS at Cheyenne Regional Airport (KCYS) in Cheyenne reported a wind gust of 58 mph at 1:34pm on November 6th.

High Wind, South Laramie Range

When
November 6, 8:32 PM MST
Where
South Laramie Range forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The Remount Road WYDOT sensor (WY29) 5 miles east of Buford reported a wind gust of 58 mph at 8:32pm on November 6th.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297903, 1297906, 1297902, 1297907, 1297905.